Methsuximide can cause a decrease in many types of blood cells (white cells, red cells, platelets). Call your doctor at once if you have any unusual bleeding, weakness, or any signs of infection, even if these symptoms first occur after you have been using the medication for several months.
Methsuximide may also cause liver damage. Call your doctor if you have symptoms such as loss of appetite, stomach pain, or jaundice (yellowing of the skin or eyes).
You may have thoughts about suicide while taking this medication. Your doctor will need to check you at regular visits. Do not miss any scheduled appointments.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Do not stop taking methsuximide without first talking to your doctor, even if you feel better. You may have increased seizures if you stop taking methsuximide suddenly. You will need to use less and less before you stop the medication completely.
Contact your doctor if your seizures get worse or you have them more often while taking methsuximide.
Carry an ID card or wear a medical alert bracelet stating that you are taking methsuximide, in case of emergency. Any doctor, dentist, or emergency medical care provider who treats you should know that you are taking a seizure medication.